Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Neurontin causing hair loss???
    avatar
    jennagale76 posted:
    Have any of you who have used Neurontin experienced hair loss? Mine is falling out, and I've lost probably 40-50% in the past month.
    Reply
     
    avatar
    ajnsmom responded:
    Loss of hair can be due to a thyroid problem or due to stress from what I've read. You may want to have blood tests done to rule out other causes and to check your thyroid function.

    Linda S.
     
    avatar
    georgia888 responded:
    Because most drugs have several potential side effects, I would suggest researching (internet, pharmacist, doctor, etc.) those related to Neurontin.

    Hair loss is one of the many possible symptoms of fibromyalgia. Since the onset of my fibro, both my hair and nails have undergone drastic changes. What is left of my hair remains brittle. Although I have no bald spots, my hair has very much thinned out. I have resorted to wigs as they really help my self esteem. My finger nails have vertical ridges & my toe nails have what appears to be white marks that look as though I've taken an emery board over their tops (best explanation I can offer).

    I take no drugs other than daily aspirin for arthritic pain & as a prophylactic.

    If you learn that your hair loss is not a side effect of any drug, speak to your doctor about having your thyroid checked.

    Best of luck to you.

    georgia
     
    avatar
    franr responded:
    Hi jennagale
    I also recently seen a dermatologist about my hair loss.He feels my more recent hair loss was brought on by stress by the recent fibro flare up.Some maybe caused by family inherence.But I been on neurotin for years and my hair was never this bad.I am now on Grailise ( long acting neurotin )and being maintained with less pain and more sleep.So to give up on this drug is not possible.Now I am looking into other alternatives.The MD said it takes 2-6 months to regrow, So we will seen what happens.Good luck and let us know what happens. Fran
     
    avatar
    missist replied to franr's response:
    Interesting.
    I lost a lot of my hair about 10 years ago. I keep it short and am always sort of hair spraying it to stay in the worst areas.

    I started a generic of neurontin a couple months ago--I don't know. I know I think I have lost more recently--but I don't really know what the reason is.

    So sorry this is happening to you. I've gotten used to it I guess.
    Mary


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.